MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR414B
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in zwolle reported via a fisher & paykel healthcare (f&p) field representative that the tubing of an ojr412b optiflow junior 2 cannula blender kit was found detached at the cannula tube joint after 5 days of use.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) has requested the return of the complaint ojr412b optiflow junior 2 cannula blender kit for investigation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Corrections: section d4: model and catalog # updated to ojr414b.Method: the complaint ojr414b optiflow junior 2 cannula blender kit was received at fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected.Our investigation is thus based on the evaluation of the subject device, the information provided by the customer and our knowledge of the product.Results: visual inspection of the complaint device revealed that the left tubing was detached at the cannula joint.It was also observed that there was little dose of glue inside the cannula joint, and on the tubing.Conclusion: the reported malfunction was due to low glue dosage on the cannula side.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject ojr414b optiflow junior 2 cannula blender kit would have met the required specifications at the time of release.The user instructions which accompany the ojr414b optiflow junior 2 cannula blender kit show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: - "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." - "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." - "do not stretch the cannula on application; this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".
 
Event or Problem Description
A healthcare facility in netherlands reported via a fisher & paykel healthcare (f&p) field representative that the tubing of an ojr414b optiflow junior 2 cannula blender kit was found detached at the cannula tube joint after 5 days of use.There was no patient consequence.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20454916
Report Number9611451-2024-00725
Device Sequence Number7203794
Product Code BTT
UDI-Device Identifier09420012448873
UDI-Public(01)09420012448873(10)2103023218(11)240305(17)270305
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR414B
Device Catalogue NumberOJR414B
Device Lot Number2103023218
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown